Clindamycin

Clindamycin Reactions 1704, p110 - 2 Jun 2018 Various toxicities: case report A 71-year-old man developed septic shock, respiratory failure, acute kidney injury, gastrointestinal ulcers and gastrointestinal bleeding secondary to acute generalised exanthematous pustulosis (AGEP) during treatment with rd clindamycin for cellulitis of the left 3 digit. The man had a remarkable history of atrial fibrillation, non- insulin-dependent diabetes mellitus (NIDDM), chronic kidney disease (CKD) and bilateral below knee amputation (BKA). He also had a history of mild AGEP with piperacillin/tazobactam [Zosyn]. He started receiving treatment with clindamycin rd [route and dosage not stated] for cellulitis of his left 3 digit. Forty eight hours after the start of clindamycin, he developed an intense morbilliform rash, which was suspect to be due to Therefore, the man’s treatment with clindamycin was discontinued. On day 3, he developed diarrhoea, fever, dyspnoea, hypotension and rash with pustules. He was then transferred to the emergency room and admitted to the medical ICU following a diagnosis of septic shock. He also developed leucocytosis. The chest, abdomen and pelvic CT showed reactive lymphadenopathy. His hospital course was complicated by respiratory failure, which required intubation. He developed acute kidney injury, which required continuous renal replacement therapy. He also developed gastrointestinal bleeding due to multiple gastrointestinal ulcers. Eventually, he was diagnosed with septic shock due to AGEP. He received treatment with triamcinolone and methylprednisolone sodium succinate, which led to normalisation of the laboratory values. Over a 3 week period, his clinical condition improved. Author comment: "We describe a patient with AGEP with shock and multi-organ involvement due to Clindamycin." Yerneni RR, et al. Acute generalized exanthematous pustulosis, a rare drug reaction. Journal of the American Geriatrics Society 66 (Suppl. 2): S104 (plus poster) abstr. B31, Jan 2018. Available from: URL: http://doi.org/10.1111/ jgs.15376 [abstract] - USA 803323433 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Clindamycin

Reactions Weekly , Volume 1704 (1) – Jun 2, 2018
Free
1 page
Loading next page...
1 Page
 
/lp/springer_journal/clindamycin-4LEd195WeP
Publisher
Springer International Publishing
Copyright
Copyright © 2018 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-018-46753-5
Publisher site
See Article on Publisher Site

Abstract

Reactions 1704, p110 - 2 Jun 2018 Various toxicities: case report A 71-year-old man developed septic shock, respiratory failure, acute kidney injury, gastrointestinal ulcers and gastrointestinal bleeding secondary to acute generalised exanthematous pustulosis (AGEP) during treatment with rd clindamycin for cellulitis of the left 3 digit. The man had a remarkable history of atrial fibrillation, non- insulin-dependent diabetes mellitus (NIDDM), chronic kidney disease (CKD) and bilateral below knee amputation (BKA). He also had a history of mild AGEP with piperacillin/tazobactam [Zosyn]. He started receiving treatment with clindamycin rd [route and dosage not stated] for cellulitis of his left 3 digit. Forty eight hours after the start of clindamycin, he developed an intense morbilliform rash, which was suspect to be due to Therefore, the man’s treatment with clindamycin was discontinued. On day 3, he developed diarrhoea, fever, dyspnoea, hypotension and rash with pustules. He was then transferred to the emergency room and admitted to the medical ICU following a diagnosis of septic shock. He also developed leucocytosis. The chest, abdomen and pelvic CT showed reactive lymphadenopathy. His hospital course was complicated by respiratory failure, which required intubation. He developed acute kidney injury, which required continuous renal replacement therapy. He also developed gastrointestinal bleeding due to multiple gastrointestinal ulcers. Eventually, he was diagnosed with septic shock due to AGEP. He received treatment with triamcinolone and methylprednisolone sodium succinate, which led to normalisation of the laboratory values. Over a 3 week period, his clinical condition improved. Author comment: "We describe a patient with AGEP with shock and multi-organ involvement due to Clindamycin." Yerneni RR, et al. Acute generalized exanthematous pustulosis, a rare drug reaction. Journal of the American Geriatrics Society 66 (Suppl. 2): S104 (plus poster) abstr. B31, Jan 2018. Available from: URL: http://doi.org/10.1111/ jgs.15376 [abstract] - USA 803323433 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704

Journal

Reactions WeeklySpringer Journals

Published: Jun 2, 2018

There are no references for this article.

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off